Texas, 2014Hail and Damaging Wind in Texas, April 6 to 7, 2014
April 6 to 7, 2014 · NWS FWD · 3 events in 3 counties and zones
Scattered thunderstorms produced minor severe weather reports on the evening of the 6th and afternoon of the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced minor severe weather reports on the evening of the 6th and afternoon of the 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 5:32 AM CST, 21 minutes earlier.
Area forecast discussion, Apr 6, 5:32 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
632 AM CDT SUN APR 6 2014
.AVIATION...
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WILL
PREVAIL VCTS THROUGH THE MORNING HOURS. WILL HANDLE EACH BAND OF
THUNDERSTORMS WITH A TEMPO TO TRY TO PIN DOWN THE BEST TIMING OF
ACTIVITY. LAPSE RATES BECOME LESS STEEP THIS AFTERNOON AND WILL
JUST MENTION -RA/SHRA DURING THE AFTERNOON HOURS. WACO WILL LIKELY
RECEIVE A BREAK IN THE RAIN THIS AFTERNOON BEFORE ADDITIONAL
SHOWERS MOVE IN FROM THE WEST AS THE MAIN FORCING ALOFT REACHES
THE REGION. CIGS WILL DETERIORATE THROUGHOUT THE MORNING WITH IFR
EXPECTED FOR MUCH OF THE PERIOD AFTER 14-15Z.
HAMPSHIRE
&&
.PREV DISCUSSION... /ISSUED 429 AM CDT SUN APR 6 2014/
A STRONG UPPER LEVEL TROUGH IS NOW ENCROACHING UPON THE REGION AND
AREA VWPS SHOW 850MB WINDS HAVE BECOME SOUTHERLY AND INCREASED TO
30KT DURING THE NIGHT. THIS WILL RESULT IN STRONG THETA-E
ADVECTION AS RICH GULF MOISTURE IS LIFTED NORTHWARD AND OVER A
QUASI-STATIONARY FRONTAL BOUNDARY LOCATED ALONG THE TEXAS COAST.
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED OVER NORTH
TEXAS TODAY AS STRONG ISENTROPIC LIFT BECOMES THE CATALYST FOR
PARCELS TO ACHIEVE THEIR LFC. THE INTRODUCTION OF HIGH THETA-E AIR
COINCIDENT WITH STEEPENING UPPER LEVEL LAPSE RATES AHEAD OF THE
TROUGH WILL YIELD 200-600 J/KG OF CAPE WITH PARCELS LIFTED NEAR
850MB. THE HIGHEST MUCAPE WILL BE ACROSS THE SOUTHEAST HALF OF THE
AREA WHERE COVERAGE OF STORMS SHOULD BE GREATEST TODAY.
THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE MORNING HOURS
BEFORE INSTABILITY GETS EXHAUSTED...WITH PRIMARILY SHOWERS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS. A DRY SLOT WILL
ROTATE IN FROM THE SOUTHWEST WHICH WILL HELP END MOST OF THE
CONVECTION FROM SOUTHWEST TO NORTHEAST DURING THE AFTERNOON HOURS.
HOWEVER...WRAP-AROUND RAIN MAY WORK BACK INTO THE NORTHERN ZONES
THIS EVENING AS A TROWAL DEVELOPS ON THE BACKSIDE OF A MID-LEVEL
LOW THAT TRACKS ALONG THE RED RIVER. ALL RAIN SHOULD COME TO AN
END BY MIDNIGHT. RAINFALL WILL AVERAGE 1/4 TO 1/2 INCH OVER THE
AREA TODAY...WITH ISOLATED AMOUNTS OVER AN INCH WHERE
THUNDERSTORMS CAN LOCALLY ENHANCE TOTALS. OTHERWISE IT WILL BE
UNSEASONABLY COOL TODAY WITH HIGHS ONLY IN THE 50S...WITH TEMPS
DROPPING INTO THE 40S DURING PERIODS OF RAIN THIS MORNING.
THE UPPER LEVEL TROUGH WILL MOVE TO OUR EAST TOMORROW PUTTING
NORTH TEXAS IN A REGION OF STRONG ISENTROPIC DOWNGLIDE. THIS
DOWNGLIDE SHOULD HELP ERODE THE CLOUD COVER...WITH BREAKS IN THE
OVERCAST EXPECTED BY NOON. USUALLY ON THE BACK SIDE OF THESE
TROUGHS WE ARE IN REGION OF STRONG SUBSIDENCE. HOWEVER MODELS ARE
CONSISTENT IN DROPPING A STRONG POCKET OF POTENTIAL VORTICITY DOWN
THROUGH THE PLAINS AND INTO NORTH TEXAS BY THE EVENING HOURS.
AHEAD OF THIS FEATURE...HEIGHT FALLS AND COOLING TEMPS ALOFT WILL
OCCUR...ALL SIGNS THAT FAIRLY STRONG SYNOPTIC SCALE ASCENT IS
FORECAST. 500MB TEMPS SHOULD DROP TO NEAR -25C...WHICH IS
EXTRAORDINARILY COLD FOR APRIL. THE COLD AIR ALOFT AND
TEMPERATURES WARMING INTO THE 60S WILL YIELD 500-1000J/KG OF
SURFACE BASED CAPE. EXPECT SCATTERED CONVECTION TO DEVELOP OVER
THE REGION MONDAY AFTERNOON AND HEAD SOUTHEAST THROUGH THE EVENING
HOURS. HI-RES WRF MODELS CONTINUE TO BE MOST AGGRESSIVE WITH
CONVECTION...AND HAVE BUMPED POPS UP TO 30 PERCENT IN MOST AREAS
AS A RESULT. WHILE CAPE AND DEEP LAYER SHEAR LOOK A LITTLE TOO LOW
TO SUPPORT SUPERCELL CONVECTIVE MODES AT THIS TIME...THE EXTREMELY
COLD AIR ALOFT WITH FREEZING LEVELS DROPPING TO 8000FT WOULD
SUPPORT A SMALL HAIL THREAT. HOWEVER IF MORE SUNSHINE DID OCCUR
MONDAY...THE STRONGER HEATING WOULD INCREASE THE SUPERCELL/HAIL
THREAT. FURTHERMORE BECAUSE WE WILL BE LOCATED ON THE WEST SIDE OF
THE TROUGH MONDAY...ANY SUPERCELL STORMS WOULD ACTUALLY BE LEFT
MOVING OR ANTI-CYCLONIC.
RAPID CLEARING WILL OCCUR MONDAY NIGHT AS THE UPPER LEVEL ENERGY
MOVES EAST OF THE REGION...AND LOWS WILL DROP INTO THE 40S BY
TUESDAY MORNING. SUNNY SKIES WILL RESULT IN STEEP LOW LEVEL LAPSE
RATES AND THIS SHOULD MIX STRONG NORTHERLY WINDS DOWN TO THE
SURFACE TUESDAY. FIRE DANGER WILL BE LIMITED BY COOLISH TEMPS
WITH HIGHS ONLY NEAR 70 DEGREES...AND WHAT SHOULD BE MOIST FUELS
FROM THE FORECASTED RAINFALL. GOOD RADIATIONAL COOLING IS EXPECTED
TUESDAY NIGHT AS WINDS DIE OFF AND THE SURFACE HIGH TRANSLATES
OVER NORTH TEXAS. LOWS WILL FALL INTO THE UPPER 30S EAST TO UPPER
40S WEST. WEDNESDAY LOOKS SUNNY AND VERY NICE WITH HIGHS WARMING
TO NEAR 80. SUNNY SKIES CONTINUE INTO THURSDAY AND FRIDAY WITH
HIGHS WARMING INTO THE 80S. BREEZY SOUTH WINDS WILL RETURN
THURSDAY AS WELL...BRINGING ELEVATED FIRE DANGER TO THE REGION.
EXTENDED MODEL GUIDANCE IS NOT IN GOOD AGREEMENT WITH THE NEXT
UPPER LEVEL SYSTEM. THE GFS IS THE FASTEST/STRONGEST AND BRINGS
IT THROUGH SATURDAY NIGHT...WHILE THE ECMWF WEAKENS IT AND BRINGS
IT THROUGH SUNDAY. THE PROSPECTS FOR SIGNIFICANT RAIN OR SEVERE
WEATHER WILL BE TEMPERED BY A STRONG CAP OVER THE REGION...AND
LIMITED MOISTURE RETURN DUE TO THE PRESENCE OF A SURFACE HIGH THAT
SITS OVER THE GULF MID-LATE WEEK. WILL SIDE WITH THE ECMWF MORE
THAN THE GFS...AND BRING LOW POPS INTO THE AREA SATURDAY NIGHT.
BOTH MODELS ADVERTISE A STRONG FRONT BY SUNDAY NIGHT...WITH SOME
RAIN CHANCES ALONG AND BEHIND IT.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 54 48 65 44 71 / 100 40 30 20 0
WACO, TX 57 48 67 46 72 / 90 20 30 20 0
PARIS, TX 54 47 62 45 66 / 100 60 30 20 0
DENTON, TX 54 46 64 43 70 / 100 40 30 20 0
MCKINNEY, TX 54 47 64 44 68 / 100 40 30 20 0
DALLAS, TX 54 48 65 45 71 / 100 40 30 20 0
TERRELL, TX 54 48 64 44 69 / 100 30 30 20 0
CORSICANA, TX 56 49 65 45 69 / 100 20 20 20 0
TEMPLE, TX 59 47 68 45 73 / 80 20 20 20 0
MINERAL WELLS, TX 54 45 67 42 73 / 90 30 30 10 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Apr 6, 5:31 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
631 AM CDT SUN APR 6 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
631 AM CDT SUN APR 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY. THE
STRONGER STORMS MAY PRODUCE HAIL BUT WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON ACROSS ALL OF
NORTH TEXAS. SMALL HAIL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE SOUTH OF A COMANCHE TO
CLEBURNE TO EMORY LINE.
In the hours before
Special weather statement, Apr 6, 4:30 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT SUN APR 6 2014
TXZ144-061100-
BOSQUE TX-
530 AM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BOSQUE COUNTY
AT 531 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF CLIFTON...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND VALLEY MILLS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3197 9745 3195 9742 3193 9744 3189 9736
3187 9738 3184 9733 3184 9728 3179 9733
3174 9728 3159 9760 3170 9768 3170 9771
TIME...MOT...LOC 1031Z 230DEG 35KT 3169 9757Local storm report, Apr 6, 5:43 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 AM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HAIL 12 E CLIFTON 31.78N 97.38W
04/06/2014 E1.00 INCH BOSQUE TX LAW ENFORCEMENTHail, Bosque
- When
- April 6, 5:53 AM CST
- Where
- Bosque County, 4.17 mi E of Coyote
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -97.380
The Bosque County Sheriff's Department reported quarter sized hail in the northeastern part of the County.
Hail, Montague
- When
- April 7, 4:42 PM CST
- Where
- Montague County, 1.72 mi E of Ringgold
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.820, -97.920
Thunderstorm Wind, Collin
- When
- April 7, 6:38 PM CST
- Where
- Collin County, McKinney
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $8,000
- Reported by
- ASOS
- Coordinates
- 33.200, -96.620
KTKI observed a wind gust of 50 knots.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6 to 7, 20141 death · 8 injured · $13 million · EF2 · 77 events
- Tornado and Flash Flood in Georgia, April 6 to 8, 2014$208,000 · EF1 · 17 events
- Flash Flooding and Lightning Strike in Louisiana, April 6, 2014$200,000 · 7 events
- Flash Flooding and Hail in Louisiana, April 6, 2014$100,000 · 1 in hail · 18 events
- Flash Flooding and Flooding in Alabama, April 6 to 8, 20141 injured · 60 kt wind · 33 events
- Lightning Strike in Minnesota, April 6, 2014$45,000 · 1 event
- Flash Flooding and Damaging Winds in Alabama, April 6 to 7, 2014$25,000 · 61 kt wind · 8 events
- Flash Flooding and Hail in Texas, April 6, 2014$10,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Louisiana, April 6 to 7, 2014$11,000 · 1.75 in hail · 16 events
- Hail and Damaging Wind in Louisiana, April 6, 20141 injured · $2,000 · 1 in hail · 2 events
- Winter Weather in Colorado, April 6 to 7, 20145 events
- Hail in Texas, April 6, 20141.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514700, 514701, 514702.